Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 153, NWS Jacksonville, FL

July 7, 2000Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 2000, 7:00 PM EDT for Alachua County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2000, 7:00 PM EDT (23:00 UTC)
Expired
Jul 7, 2000, 7:45 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 957 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
957 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 072302
SVRJAX
FLC001-072345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT FRI JUL 7 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALACHUA COUNTY IN NORTHERN FLORIDA

* UNTIL 745 PM EDT

* THIS WARNING REPLACES THE TORNADO WARNING FOR SOUTHEAST ALACHUA
  COUNTY WHICH HAS BEEN CANCELED AS OF 700 PM EDT. 

* AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
  GAINESVILLE AIRPORT...OR ABOUT 5 MILES EAST OF GAINESVILLE...MOVING
  SOUTHWEST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 745 PM EDT...
  GAINESVILLE AIRPORT AND GROVE PARK...
  ALACHUA AND GAINESVILLE...
  HIGH SPRINGS AND LOCHLOOSA...
  CROSS CREEK...
  MICANOPY...
  ARCHER...

GUSTY WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO 
GROUND LIGHTING MAY BE EXPECTED WITH THIS STORM. 

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.

$$

LAT...LON 2948 8250 2948 8221 2942 8215 2948 8206
          2971 8222 2993 8252 2982 8265 2955 8266

SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:10 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 7, 3:10 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT FRI JUL 7 2000

CURRENTLY...JUST A QUICK AFD TO ALERT OUR BACKUP OFFICES THAT HP
WILL BE WORKING ON OUR AWIPS TODAY. HOPEFULLY THE OPERATION WILL NOT
TAKE TO LONG...HOWEVER WILL CALL EACH OFFICE AND KEEP THEM UPDATED
ON THE SITUATION. WILL UPDATE AND SEND OUT ALL LONG FUSED PRODUCTS
THAT NEED TO BE SENT OUT BEFORE TURNING THE SYSTEM OVER TO HP.

PRELIM
AMG v69/91/68/90 0200
SSI 75/88/72/87 2200
JAX 74/90/72/91 2210
GNV 70/94/69/92 3122 33

.JAX...
.GA...NONE
.FL...NONE

SCOTT

In the hours before

Local storm report, Jul 7, 5:15 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
ISSUED BY NATIONAL WEATHER SERVICE MELBOURNE FL
515 PM EDT FRI JUL 7 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    PALM COAST                FL   WIND DAMAGE
07/07/00   FLAGLER                        LARGE TREE AND SEVERAL
                                          SMALL TREES BLOWN DOWN.

0420 PM    FLAGLER BEACH             FL   .88 INCH HAIL
07/07/00   FLAGLER

0430 PM    DUPONT                    FL   WIND DAMAGE
07/07/00   FLAGLER                        TWO LARGE TREES AND SEVERAL
                    A                      SMALL TREES BLOWN DOWN.

TROUTMAN
Local storm report, Jul 7, 6:14 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT FRI JUL 7 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    ST. MARY'S                FL   WIND DAMAGE
07/07/00   CAMDEN                         SEVERAL LARGE TREES
                                          DOWN ON NEW POINT PETER
        Y                                  RD PER EMA

EVT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:14 PM EDTSevere Thunderstorm WarningJAXFlagler46 min
Jul 7, 5:27 PM EDTSevere Thunderstorm WarningJAXMarion48 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam39 min
Jul 7, 6:43 PM EDTTornado WarningJAXAlachua, Putnam32 min
Jul 7, 7:16 PM EDTSevere Thunderstorm WarningJAXMarion44 min
Jul 7, 7:33 PM EDTTornado WarningJAXAlachua12 min
Jul 7, 7:38 PM EDTSevere Thunderstorm WarningJAXGilchrist52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.